Hail, Crawford
- When
- April 10, 7:48 PM CST
- Where
- Crawford County, Mc Cune
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.350, -95.020
Dime to nickel size hail was reported on Facebook.
An isolated strong storm produced one report of sub severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated strong storm produced one report of sub severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 10, 7:19 PM CST, 29 minutes earlier.
Area Forecast Discussion
National Weather Service Springfield MO
819 PM CDT SUN APR 10 2016
*** Updated for meso-scale discussion ***
.MESOSCALE DISCUSSION...
Issued at 815 PM CDT Sun Apr 10 2016
Cold front currently draped across southeast Kansas into northern
Missouri. Mixed layer CAPE values range from 1000-2000 j/kg ahead
of the front into western Missouri. Convection has been training
across central Missouri the past few hours, with additional
development over northeast Oklahoma. Short term models show
northeast Oklahoma convection to continue to move and expand
northeast into southern Missouri this evening congealing with the
convection over central Missouri. Hail threat continues to be
primary, with training echoes also offering a flash flood threat.
Have decided to hoist a flash flood watch for portions of the area
through the overnight hours.
&&
.SHORT TERM...(This evening through Monday)
Issued at 247 PM CDT Sun Apr 10 2016
Seeing quite a variation in temperatures in and near the forecast
area this afternoon. Over southeast Kansas temperatures have risen
into the lower/mid 80s ahead of the approaching dry line east of
Wichita and the associated cold front extending east northeast
from the dryline toward the south side of KC. Persistent cloud
cover has held temperatures in the 60s to lower 70s over much the
MO Ozarks. Dewpoint temperatures have crept up into the mid 50s to
lower 60s over southwest MO/southeast KS.
Expect storms to develop over southeast Kansas late this
afternoon along the dryline or thermal boundary from clouds along
the KS/MO border. LAPS data still indicates some convective
inhibition but with temperatures getting so warm, don't think it
will be too long before capping inversion breaks. NAM BUFR
hodograph remains curved through the evening and with low level
jet coming into play, see some potential for rotating storms so
included limited tornado threat to HWO for this evening, mainly
west of 65. Overall instability will decrease as storms move
eastward. However with the front lining up parallel to upper flow
we could see some training effects and localized flooding late
tonight and early Monday.
.LONG TERM...(Monday Night through Sunday)
Issued at 247 PM CDT Sun Apr 10 2016
Another Canadian High building southward into the forecast area
will drop temperatures into the mid 30s Monday night. Model trends
have been a little warmer this run so do not plan on putting any
freeze headlines out with this package.
Another upper trough moves to the south of the Ozarks on
Wednesday. Latest model guidance keeps precipitation south of our
area but will need to monitor this feature for potential precip
addition to our southern counties.
Otherwise we will see mainly dry conditions and a warming trend
through mid/late week with upper level ridging over the central
US in response to digging upper trough over the western CONUS.
This system is expected to affect the region either late Saturday
or Sunday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 638 PM CDT Sun Apr 10 2016
Convection had developed from southeast Kansas into central
Missouri ahead of an approaching cold front. This convection will become
more numerous later this evening as the activity sags southward
into the taf sites. Expect VFR conditions prior to the convection with
MVFR to IFR conditions within the convective elements. Expect
occasional -TSRA overnight into Monday with the thunder threat
waning Monday afternoon with the passage of the front.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch until 7 AM CDT Monday for MOZ055>058-066>071-
077>083-088>094.
KS...Flash Flood Watch until 7 AM CDT Monday for KSZ073-097-101.
&&
MESOSCALE...Raberding
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...RaberdingHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 336 PM CDT SUN APR 10 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 336 PM CDT SUN APR 10 2016 ...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... WINDS WILL CONTINUE TO GUST TO OVER 30 MPH FROM THE SOUTHWEST THROUGH THE AFTERNOON. AN APPROACHING DRY LINE AND COLD FRONT WILL INTERACT WITH AN INCREASINGLY UNSTABLE AIRMASS AND DEVELOPING LOW LEVEL JET TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI FROM LATE THIS AFTERNOON INTO THE EVENING HOURS. THESE STORMS WILL SPREAD EASTWARD INTO THE REST OF SOUTHWEST AND CENTRAL MISSOURI THROUGH THE LATE EVENING AND OVERNIGHT HOURS. THERE WILL BE AN ELEVATED CHANCE FOR LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THROUGH THE EVENING. THERE WILL ALSO BE A LIMITED CHANCE FOR TORNADOES...MAINLY ALONG AND WEST OF A LINE FROM CASSVILLE TO VERSAILLES...FROM 5 PM TO MIDNIGHT. AS THUNDERSTORM CONTINUE TO DEVELOP DURING THE OVERNIGHT HOURS...LOCALIZED HEAVY RAIN WILL LEAD TO A LIMITED THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RESIDUAL FLOODING OF LOW LYING AREAS WILL BE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR LOCATIONS ALONG AND WEST OF A LINE FROM WARSAW TO ASH GROVE TO CASSVILLE. SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT FOR LOCATIONS ALONG AND WEST OF A SALEM TO BRANSON LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) TERRY
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL APPLETON CITY 38.19N 94.03W
04/10/2016 M0.88 INCH ST. CLAIR MO CO-OP OBSERVER
APPLETON CITY COOP OBSERVER REPORTED HEAVY RAIN WITH OCNL
STRONG GUSTS OF WINDS. HAIL SIZE FROM DIME TO NICKEL
SIZE. CORRECTED TO ADD HAIL REMARK.
&&
TOLSENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT SUN APR 10 2016
MOZ057-110130-
MILLER MO-
744 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLER COUNTY UNTIL 830
PM CDT...
AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE OZARK...OR 7 MILES NORTHEAST OF OSAGE BEACH...MOVING EAST AT 45
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OZARK... SAINT ELIZABETH...
ST. ELIZABETH... TUSCUMBIA...
BAGNELL... LAKEVIEW...
MARYS HOME...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3817 9219 3816 9218 3814 9218 3819 9263
3828 9262 3832 9219
TIME...MOT...LOC 0044Z 269DEG 37KT 3823 9253
WISEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 5 N STOVER 38.51N 92.99W
04/10/2016 E1.75 INCH MORGAN MO EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT HWY 135 AND ELHERS RD
NORTH OF STOVER MO. TIME BASED ON RADAR.
&&
TOLSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL TUSCUMBIA 38.23N 92.46W
04/10/2016 E0.50 INCH MILLER MO LAW ENFORCEMENT
HAIL OF JUST UNDER NICKLE SIZE TO MAINLY DIME SIZE.
&&
TOLSENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT SUN APR 10 2016
MOZ058-110200-
MARIES MO-
811 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARIES COUNTY UNTIL 900
PM CDT...
AT 811 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF IBERIA...OR 22 MILES SOUTHEAST OF ELDON...MOVING
EAST AT 45 MPH.
DIME TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
BELLE... VIENNA...
LAT...LON 3823 9164 3816 9164 3815 9163 3812 9163
3815 9218 3817 9219 3829 9219 3829 9165
TIME...MOT...LOC 0111Z 268DEG 42KT 3821 9222
WISESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT SUN APR 10 2016
MOZ057-069-110215-
MILLER MO-CAMDEN MO-
831 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR MILLER AND NORTH CENTRAL CAMDEN
COUNTIES UNTIL 915 PM CDT...
AT 830 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE OZARK...OR OVER OSAGE BEACH...MOVING EAST AT 40 MPH.
DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK... LAKE OF THE OZARKS...
OSAGE BEACH... VILLAGE OF FOUR SEASONS...
LAKE OZARK... IBERIA...
SAINT ELIZABETH... ST. ELIZABETH...
LINN CREEK... TUSCUMBIA...
BAGNELL... BRUMLEY...
LAKEVIEW... KAISER...
ULMAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL MISSOURI.
LAT...LON 3831 9219 3817 9219 3816 9218 3806 9219
3807 9273 3822 9270 3826 9270
TIME...MOT...LOC 0130Z 266DEG 35KT 3817 9264
WISEThe Tulsa radar (KINX), 139 km away, was scanning. The volume nearest the first event began at 01:50 UTC.
1 hail. Local standard time, as filed.
Dime to nickel size hail was reported on Facebook.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618807.